Alert archive / Texas / High Wind Warnings in 2018

High Wind Warning 26, NWS Midland/Odessa, TX

November 8, 2018

NWS Midland/Odessa, TX issued this high wind warning at Nov 8, 2018, 4:00 AM CST. It took effect at Nov 9, 2018, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2018, 4:00 AM CST (10:00 UTC)
In effect from
Nov 9, 2018, 12:00 AM CST
Expired
Nov 9, 2018, 9:20 AM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

426 
WWUS74 KMAF 081000
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
400 AM CST Thu Nov 8 2018

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
MST FRIDAY FOR GUADALUPE PASS...

.A strong cold front will move through the area tonight. This 
will result in high gap winds through Guadalupe Pass.

TXZ258-082200-
/O.UPG.KMAF.HW.A.0021.181109T0400Z-181109T1100Z/
/O.NEW.KMAF.HW.W.0026.181109T0600Z-181109T1700Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
300 AM MST Thu Nov 8 2018

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
MST FRIDAY...

* TIMING...From 11 PM this evening to 10 AM MST Friday.

* WINDS...East to northeast 40 to 50 mph.

* IMPACTS...Winds will be particularly hazardous through the 
  Pass.  People driving high-profile vehicles should strongly 
  consider postponing travel through Guadalupe Pass until the 
  winds subside.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
2 follow-up statements
236 
WWUS74 KMAF 082015
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
215 PM CST Thu Nov 8 2018

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
MST FRIDAY FOR GUADALUPE PASS...

.A strong cold front will move through the area tonight. This
will result in high gap winds through Guadalupe Pass.

TXZ258-091100-
/O.CON.KMAF.HW.W.0026.181109T0600Z-181109T1700Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
115 PM MST Thu Nov 8 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM MST FRIDAY...

* TIMING...From 11 PM this evening to 10 AM MST Friday.

* WINDS...East to northeast 40 to 50 mph.

* IMPACTS...Winds will be particularly hazardous through the 
  Pass. People driving high-profile vehicles should strongly 
  consider postponing travel through Guadalupe Pass until the 
  winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
545 
WWUS74 KMAF 091520
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
920 AM CST Fri Nov 9 2018

...High wind Warning has been cancelled...

.Winds have decreased therefore the high wind warning has been
cancelled.

TXZ258-091630-
/O.CAN.KMAF.HW.W.0026.000000T0000Z-181109T1700Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
820 AM MST Fri Nov 9 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
High Wind Warning. 

Winds have decreased therefore the high wind warning has been
cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 8, 4:00 AM CST, 0 minutes earlier.

Area forecast discussion, Nov 8, 4:00 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
400 AM CST Thu Nov 8 2018

.DISCUSSION...

WV imagery shows a broad upper trough persisting over the CONUS,
w/zonal flow aloft over West Texas and Southeast New Mexico
transitioning to NW as a shortwave digs thru the Rockies.  At the
sfc, patchy fog is developing throughout the region.  Widespread
stratus should keep visibilities from dropping too far.

NE sfc flow will continue today, keeping cool temps in place in the
wake of yesterday's front.  SW flow aloft and isentropic upglide
will result in a chance of showers, mainly east.  Overnight, a
secondary cold front will backdoor into the area, coincident w/the
aforementioned shortwave moving out of the Rockies.  This should give
us our best shot at rainfall this forecast, before tapering off to
the south Fri night/Sat.  Gap winds look likely thru KGDP tonight,
so we've upgraded the watch to a warning there, and extended it
through Fri morning.

NE sfc flow continues thru Saturday, keeping temps well below-
normal, after which winds veer back to return flow Sat night and
temps warm back up to near-normal Sunday afternoon.  Unfortunately,
a strong cold front is forecast to barrel thru the region Sunday
night ahead of an approaching upper trough, bringing a chance of
precip...possibly frozen...to the NE CWA.  Long range models are in
a bit better agreement on the timing/placement of these features
than 24 hrs ago, but are in general agreement on Sunday night.  Th e
big question is whether precip will occur or not, as models still
differ on this.  Therefore, we've kept the POPs on the low side.  If
it does happen, however, forecast soundings are still showing enough
cold air arriving nrn zones Sunday night before dry-slotting for a
changeover to snow.  Attm, little accumulation is expected.  Monday
night, subsidence on the backside of the trough will clear out the
skies and the area could see its first widespread of the fall.  Both
the snow and the freeze are too far out for any kind of watches
attm, but we'll mention the colder temps in the HWO.  The rest of
the extended looks dry and colder than normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     52  38  49  37 /  30  40  10   0
Carlsbad                       61  41  51  38 /  10  40  10   0
Dryden                         68  47  52  43 /  20  50  30  10
Fort Stockton                  65  42  49  40 /  20  50  30  10
Guadalupe Pass                 65  38  43  34 /   0  30  10  10
Hobbs                          55  36  48  33 /  20  20  10   0
Marfa                          73  41  48  35 /   0  30  20  10
Midland Intl Airport           55  40  50  38 /  30  30  10   0
Odessa                         55  39  49  38 /  30  30  10   0
Wink                           61  41  52  39 /  20  40  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 11 PM this evening to 10 AM MST Friday
     for Guadalupe Mountains.

&&

29/44
Hazardous weather outlook, Nov 8, 2:50 AM CST, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
250 AM CST Thu Nov 8 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-090900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
250 AM CST Thu Nov 8 2018 /150 AM MST Thu Nov 8 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Areas of fog are possible today and tonight with visibilities falling
below a mile at times. Slow down and keep your low beams on if you
encounter the fog.

Northeast gap winds will increase late tonight to near 50 mph
sustained through Guadalupe Pass. Strong winds will diminish Friday
morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The first widespread hard freeze of the season will be possible
Tuesday morning behind a strong cold front. Freeze products will
likely be needed as we get closer to next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.